MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545620
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific that a flexima rx biliary stent was attempted to be placed during an endoscopic retrograde cholangiopancreatography (ercp) with plastic stent placement procedure in the duodenum and common bile duct performed on (b)(6) 2023.During the procedure, when the physician tried to place the stent over a dreamwire guidewire, the pull wire came out from the delivery system and out of the side of the flexima rx biliary stent.Additionally, it was reported that the push catheter and pull wire was kinked and that the guide catheter broke.The guide catheter was successfully removed in one piece.The procedure was successfully completed with another flexima rx biliary stent.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401captures the reportable event of guide catheter broken.Block h10: the returned flexima rx biliary stent was analyzed, and a visual evaluation noted that the guide catheter was in good condition.The stent was not returned, and the pull wire was returned without kinks.Additionally, it was identified the push catheter was returned kinked and torn in the distal section and the pull wire was dislodge.The reported event of guide catheter was not confirmed.Taking all available information into consideration, the investigation concluded that most likely the reported event and observed failures were due to procedural factors encountered during the procedure.User manipulation and technique performed during the procedure could have contributed to the push catheter kink.Once the push catheter kinked, the user may have experienced difficulties removing the guide catheter, this may have led the user to apply additional force or tension causing the push catheter tear, the pull wire to dislodge from the push catheter and as a consequence failure to deploy the stent.Therefore, the most probable cause is adverse event related to the procedure.Block h11: corrected block e1 for initial reporter phone.Corrected block d6a for implant date.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16659157
Report Number3005099803-2023-01583
Device Sequence Number7264095
Product Code FGE
UDI-Device Identifier08714729337928
UDI-Public08714729337928
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2025
Device Model NumberM00545620
Device Catalogue Number4562
Device Lot Number0030496540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown